MAUDE Adverse Event Report: Synthes GmbH UNIUM MODULAR HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

Synthes GmbH UNIUM MODULAR HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 05.001.601
Medical Device Problem Codes Unintended System Motion (1430); Appropriate Device Problem Term/Code Not Available (3191); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during testing, the unium modular handpiece device trigger pulled on its own. what happened was that the oscillate function would activate on its own, very intermittently.There was a problem with the seals in the triggers.This event did not occur during surgery. there were no reports of injuries, medical intervention or prolonged hospitalization. all available information has been disclosed. .
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated, and no conclusion can be drawn at this time.

Brand Name
UNIUM MODULAR HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
elba bello
eimattstrasse 3
oberdorf 04436
SZ   04436
+1(908)386-3534
MDR Report Key50754465
Report Number8030965-2026-09237
Device Sequence Number9241562
Product Code HWE
UDI-Device Identifier07611819654174
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown